Alert archive / Hawaii / Small Craft Advisories in 2012

Small Craft Advisory 1, NWS Honolulu, HI

January 1, 2012

NWS Honolulu, HI issued this small craft advisory at Jan 1, 2012, 3:35 AM HST. It took effect at Jan 1, 2012, 12:00 PM HST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2012, 3:35 AM HST (13:35 UTC)
In effect from
Jan 1, 2012, 12:00 PM HST
Expired
Jan 2, 2012, 3:02 AM HST
In force
15 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WHHW70 PHFO 011335
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 AM HST SUN JAN 1 2012


PHZ110>112-020245-
/O.NEW.PHFO.SC.Y.0001.120101T2200Z-120102T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
335 AM HST SUN JAN 1 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM HST
MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM HST MONDAY.

* SEAS...EXPECT BUILDING SEAS OF UP TO 11 FEET THIS AFTERNOON DUE
  TO A LARGE NORTH NORTHWEST SWELL. THESE ROUGH SEAS WILL CONTINUE
  THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PHZ113>118-121>124-020245-
/O.NEW.PHFO.SC.Y.0001.120102T0400Z-120102T1600Z/
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
335 AM HST SUN JAN 1 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST
MONDAY. 

* SEAS...EXPECT BUILDING SEAS OF UP TO 11 FEET TONIGHT DUE TO A
  LARGE NORTH NORTHWEST SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HOUSTON
3 follow-up statements
553 
WHHW70 PHFO 011719
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
719 AM HST SUN JAN 1 2012

PHZ110>112-020630-
/O.CON.PHFO.SC.Y.0001.120101T2200Z-120102T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
719 AM HST SUN JAN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
HST MONDAY. 

* WINDS AND SEAS...WINDS WILL REMAIN GENTLE...BUT A BUILDING LONG
  PERIOD NORTHWEST SWELL WILL BRING ELEVATED SEAS...WHICH WILL
  PERSIST THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PHZ113>118-121>124-020630-
/O.CON.PHFO.SC.Y.0001.120102T0400Z-120102T1600Z/
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
719 AM HST SUN JAN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM HST MONDAY. 

* WINDS AND SEAS...WINDS WILL BE GENTLE TO MODERATE IN MOST
  AREAS...BUT A BUILDING LONG PERIOD NORTHWEST SWELL WILL BRING
  ELEVATED SEAS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BIRCHARD
491 
WHHW70 PHFO 020139
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
339 PM HST SUN JAN 1 2012

PHZ118-121>124-020245-
/O.CAN.PHFO.SC.Y.0001.120102T0400Z-120102T1600Z/
MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
339 PM HST SUN JAN 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

COMBINED SEAS ARE NOW EXPECTED TO REMAIN BELOW ADVISORY SMALL
CRAFT ADVISORY LEVELS. 

$$

PHZ110>112-021445-
/O.CON.PHFO.SC.Y.0001.000000T0000Z-120102T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
339 PM HST SUN JAN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS AND SEAS...WINDS WILL REMAIN GENTLE...BUT A LONG PERIOD
  NORTHWEST SWELL WILL BRING ELEVATED SEAS...WHICH WILL PERSIST
  THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PHZ113>117-021445-
/O.CON.PHFO.SC.Y.0001.120102T0400Z-120102T1600Z/
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
339 PM HST SUN JAN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS AND SEAS...WINDS WILL BE GENTLE TO MODERATE...BUT A LONG
  PERIOD NORTHWEST SWELL WILL BRING ELEVATED SEAS THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BIRCHARD
122 
WHHW70 PHFO 021302
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
302 AM HST MON JAN 2 2012

...SMALL CRAFT ADVISORY IS CANCELLED...


PHZ110>117-021415-
/O.CAN.PHFO.SC.Y.0001.000000T0000Z-120102T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
302 AM HST MON JAN 2 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

COMBINED SEAS HAVE DECREASED BELOW THE 10 FEET SMALL CRAFT
ADVISORY THRESHOLD.  THE ADVISORY IS THEREFORE CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Dec 31, 8:30 PM HST, 7 hours 5 minutes earlier.

Area forecast discussion, Dec 31, 8:30 PM HST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST SAT DEC 31 2011

.SYNOPSIS...
HIGH PRESSURE BEHIND A DISSIPATING FRONT NORTH OF THE ISLANDS WILL
HELP THE TRADES TO BUILD BACK IN A BIT TONIGHT AND SUNDAY. ANOTHER
FRONT IS EXPECTED TO APPROACH THE ISLANDS FROM THE NORTHWEST EARLY
NEXT WEEK...KEEPING TRADES ON THE LIGHTER SIDE. CLOUDS AND SHOWERS
WILL AFFECT MAINLY THE WINDWARD AND MAUKA AREAS AT TIMES...THOUGH
THE INTERIOR SECTIONS MAY SEE SOME AFTERNOON CLOUDS AND SHOWERS AS
WELL.

&&

.DISCUSSION...
LOOKS LIKE THE DISSIPATING FRONT MAY HAVE FINALLY STALLED NORTH OF
THE ISLANDS AT TIME. AS SUCH...DO NOT EXPECT THE CLOUDS FROM THIS
FRONT TO HAVE IMPACT ON THE ISLANDS WEATHER. ON THE OTHER HAND...
CLOUDS HAVE CLEARED A BIT OVER THE NORTH ISLANDS EARLIER THIS
EVENING...AHEAD OF THE DISSIPATING FRONT. THERE IS ALSO A BATCH OF
LOW CLOUDS PERSISTING JUST NORTHEAST OF MAUI COUNTY AND WINDWARD BIG
ISLAND. THESE CLOUDS ARE NOT PRODUCING MUCH PRECIPITATION...AS
INDICATED BY THE LATEST RAINFALL REPORTS. BUT THEN THESE CLOUDS WILL
KEEP SKIES A LITTLE MORE CLOUDY OVER THE SOUTHERN ISLANDS THROUGH
THE REST OF TONIGHT. A HIGH PRESSURE BEHIND THE DISSIPATING FRONT
HAS BROUGHT SLIGHTLY STRONGER NORTHEAST WINDS TO THE ISLANDS THIS
EVENING...AND THESE WINDS ARE STILL EXPECTING TO HOLD THROUGH THE
NEW YEARS DAYS. THUS HOPEFULLY THERE IS ENOUGH AIR FLOW FOR A DECENT
SMOKE DISPERSION FROM THE FIREWORK CELEBRATIONS.

LATEST FORECAST CHARTS ARE IN GOOD AGREEMENT WITH THE WEATHER
SITUATION FOR THE NEXT COUPLE OF DAYS...IN WHICH A SURFACE RIDGE
WILL REMAIN NEAR THE ISLANDS THROUGH MONDAY. LOOKS LIKE THERE IS
ENOUGH SURFACE PRESSURE GRADIENT ACROSS THE ISLAND CHAIN TO KEEP
TRADE WINDS AROUND. ON THE OTHER HAND...WIND FLOW WILL REMAIN WEAK
ENOUGH TO ALLOW DAY TIME SEA BREEZES AND NIGHT TIME LAND BREEZES
BECOMING MORE PROMINENT. AIR MASS WILL REMAIN STABLE IN THE ISLAND
VICINITY...THUS RAINFALL...IF ANY...WILL BE LIMITED. THE MODELS ARE
ALSO IN FAIR AGREEMENT ON THE NEXT APPROACHING WEAK FRONT FROM THE
NORTHWEST FROM TUESDAY THROUGH THE MIDDLE OF NEXT WEEK. LOOKS LIKE
CONVERGENCE AHEAD OF THIS APPROACHING FRONT MAY LEAD TO A LITTLE
MORE CLOUDS AND SHOWERS FROM THE ISLANDS BY THE MIDDLE OF NEXT WEEK.
ON THE OTHER HAND...THERE ARE DISAGREEMENT IN HOW MUCH WINDS THE
ISLANDS WILL SEE AS THE FRONT DISSIPATES NEAR THE NORTHERN ISLANDS.
SHALL KEEP THE CURRENT FORECAST AS IS FOR NOW AND SHALL MAKE
ADJUSTMENT WHEN ALL THE NEWER MODELS ARE AVAILABLE.

STILL LOOK LIKE STRONGER TRADE WINDS WILL RETURN TOWARDS THE LATER
PART OF NEXT WEEK...AS ALL MODELS SHOW STRONG HIGH REBUILDING FAR
NORTHEAST OF THE ISLANDS THEN.

&&

.MARINE...
A NEW NORTH NORTHWEST SWELL IS EXPECTED TO BUILD RAPIDLY ON NEW
YEARS DAY...WHICH WILL BOOST SURF HEIGHTS NEAR THE HIGH SURF
ADVISORY THRESHOLD ALONG NORTH AND WEST FACING SHORES OF
KAUAI...NIIHAU AND OAHU...AND NORTH FACING SHORES OF MOLOKAI AND
MAUI. THE WINDWARD SIDE OF THE BIG ISLAND WILL ALSO LIKELY SEE
RISING SURF FROM THIS SWELL...WHICH HAS AN AZIMUTH OF 330 DEGREES.
THE HIGH SURF ADVISORY BEGINS AT 600 AM NEW YEARS DAY...AND
CONTINUES THROUGH MONDAY AFTERNOON.

THIS SWELL WILL ALSO PRODUCE COMBINED SEAS IN EXCESS OF 10 FT FOR
MOST WATERS BY MONDAY AFTERNOON...WHICH WILL REQUIRE A SMALL CRAFT
ADVISORY.

ANOTHER LARGE NORTHWEST SWELL IS EXPECTED TO ARRIVE ON
TUESDAY...WHICH WOULD BRING WARNING LEVEL SURF TO THE ISLANDS
TUESDAY NIGHT AND WEDNESDAY. THIS NEXT SWELL AND THE INCREASING
TRADE WINDS WILL LIKELY PRODUCE VERY ROUGH SEAS AND WIDESPREAD
SMALL CRAFT ADVISORY CONDITIONS.

&&

.AVIATION...
MOSTLY VFR CONDITIONS WILL PREVAIL FOR MOST TERMINALS THROUGH THE
PERIOD...THOUGH SMOKE FROM THE FIREWORKS MAY LEAD TO BRIEF MVFR OR
EVEN IFR VIS CONDITIONS DURING THE LAST FEW HOURS OF 2011 AS WELL AS
THE FIRST HOUR IN 2012. THE ONLY EXCEPTION IS WINDWARD BIG
ISLAND...WHERE LINGERING LOW CLOUDS WILL BRING MVFR CEILING
CONDITIONS AT TIMES. AIR MASS IS STABLE.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY FROM 6 AM SUNDAY TO 6 PM HST MONDAY FOR KAUAI
WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU
KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD
HALEAKALA-BIG ISLAND NORTH AND EAST.

&&

MARINE...HOUSTON
DISCUSSION/AVIATION...HUI

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 3:29 PM HSTHigh Surf AdvisoryHFOHonolulu, Kauai, Kalawao48 hr

Nearby

Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.